Acetaminophen and caffeine

Name: Acetaminophen and caffeine

How should I take acetaminophen and caffeine?

Use this medication exactly as directed on the label, or as prescribed by your doctor.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

The orally disintegrating tablet (Excedrin QuickTabs) should be placed directly on the tongue. Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing. Swallow several times as the tablet dissolves. If desired, you may drink liquid to help swallow the dissolved tablet.

Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever lasting longer than 3 days, or any swelling or pain lasting longer than 10 days.

Acetaminophen may cause false urine glucose test results. Talk to your doctor if you have diabetes and you notice changes in glucose test results while taking acetaminophen and caffeine.

Store at room temperature away from heat and moisture.

Acetaminophen and caffeine dosing information

Usual Adult Dose for Cold Symptoms:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

Usual Adult Dose for Dysmenorrhea:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

Usual Adult Dose for Osteoarthritis:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

Usual Adult Dose for Pain:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

Usual Adult Dose for Sinusitis:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

Usual Adult Dose for Headache:

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

What other drugs will affect acetaminophen and caffeine?

Other drugs may interact with acetaminophen and caffeine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

What are some things I need to know or do while I take Acetaminophen and Caffeine?

  • Tell all of your health care providers that you take this medicine. This includes your doctors, nurses, pharmacists, and dentists.
  • Do not take more than what your doctor told you to take. Taking more than you are told may raise your chance of very bad side effects.
  • Do not take acetaminophen and caffeine for longer than you were told by your doctor.
  • Avoid other sources of acetaminophen. Check labels closely. Too much acetaminophen may cause problems.
  • Very bad and sometimes deadly liver problems have happened with the use of acetaminophen. Some people needed a liver transplant. Liver problems happened most often in people taking more than 4,000 mg (milligrams) in a day. People were often taking more than one drug with acetaminophen in it. Talk with your doctor.
  • Call your doctor right away if you take more than 4,000 mg (milligrams) of acetaminophen in a day, even if you feel well.
  • Limit your use of caffeine (for example, tea, coffee, cola) and chocolate. Use with this medicine may cause nervousness, shakiness, and a fast heartbeat.
  • Talk with your doctor before you drink alcohol.
  • If you are taking warfarin, talk with your doctor. You may need to have your blood work checked more closely while you are taking it with acetaminophen and caffeine.
  • This medicine may affect certain lab tests. Be sure your doctor and lab workers know you use this medicine.
  • Do not give acetaminophen and caffeine to a child younger than 12 years old without first checking with the doctor.
  • Tell your doctor if you are pregnant or plan on getting pregnant. You will need to talk about the benefits and risks of using this medicine while you are pregnant.
  • Tell your doctor if you are breast-feeding. You will need to talk about any risks to your baby.

Contraindications

OTC labeling: When used for self-medication, do not use with other drugs containing acetaminophen or if you are allergic to acetaminophen, aspirin, or any other pain reliever.

Dosing Geriatric

Refer to adult dosing.

Dietary Considerations

Limit the use of caffeine-containing beverages or foods.

Pregnancy Considerations

See individual agents.

Usual Adult Dose for Osteoarthritis

12 years of age or older:
Initial dose: Caffeine 130 mg-acetaminophen 1000 mg orally every 6 hours as needed
Maximum dose: Caffeine 520 mg-acetaminophen 4000 mg orally in 24 hours

Use(s): For the temporary relief of the minor pain of headache, sinusitis, colds, muscular aches, menstrual discomfort, toothache, and arthritis pain.

(web3)